advertisement
 

  Back to Ask the Diabetes Team Ask the Diabetes Team
Question:

From Baia Mare, Maramures, Romania:

My sister-in-law is 17 years old and has type 1 diabetes. She follows an intensive insulin treatment, with one Lantus shot before bedtime and three Humalog shots around each meal (before the meal or immediately after, depending on her blood glucose test). She goes to high school in a city near her village and has to be up at 5:30 a.m. to catch the bus to be at school by 8. She told us that, lately, because she is always in a hurry in the morning and because she has to wake up so early, she often cannot eat in the morning. If she doesn't eat in the morning, should she take a Humalog insulin shot if her blood sugar level is at a normal level? And, what if her blood sugar is a bit higher then normal?

Answer:

It depends. She might need some short acting insulin even if there is no food. This insulin is really adding to the Lantus for a basal effect. If the sugar is high at lunch, the answer is most certainly yes.

LD

DTQ-20050510080951
Original posting 13 May 2005
Posted to Daily Care and Insulin Analogs

  
advertisement


                 
  Home Return to Top

Last Updated: Tuesday April 06, 2010 15:10:02
This Internet site provides information of a general nature and is designed for educational purposes only. If you have any concerns about your own health or the health of your child, you should always consult with a physician or other health care professional.

This site is published by T-1 Today, Inc. (d/b/a Children with Diabetes), a 501c3 not-for-profit organization, which is responsible for its contents.
By using this site, you agree to our Terms of Use, Legal Notice, and Privacy Policy.
© Children with Diabetes, Inc. 1995-2015. Comments and Feedback.